Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Brownsville, TX

June 28, 2007Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 28, 2007, 7:20 PM CDT for Starr County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 7:20 PM CDT (00:20 UTC)
Expired
Jun 28, 2007, 8:45 PM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 290022
FFWBRO
TXC427-290145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ...

* UNTIL 845 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR EL SAUZ...MOVING SOUTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARCIASVILLE

STRONG SHOWERS AND THUNDERSTORMS NEAR EL SAUZ ARE PRODUCING RADAR 
ESTIMATED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.  THESE STORMS 
ARE MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL REACH THE RIO 
GRANDE CITY AND ROMA VICINITIES WITHIN THE NEXT 15 MINUTES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2679 9895 2648 9917 2624 9870 2677 9853

$$

JS
1 follow-up statement
000 
WGUS74 KBRO 290125
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 PM CDT THU JUN 28 2007

TXC427-290145-
STARR TX-
822 PM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR STARR
COUNTY...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS 
LOCATED OVER SOUTHEAST STARR COUNTY...ON A LINE FROM ABOUT 5 MILES 
NORTH OF RIO GRANDE CITY TO 5 MILES NORTH OF GARCIASVILLE. THESE 
THUNDERSTORMS WERE DRIFTING NORTH NORTHEAST AROUND 5 MPH. A SECOND 
AREA OF THUNDERSTORMS WAS LOCATED ABOUT 10 MILES SOUTHWEST OF LA 
GLORIA...AND WAS MOVING SOUTH AROUND 5 MPH. THESE THUNDERSTORMS ARE 
EXPECTED TO MERGE...WITH AREAS OF EAST CENTRAL STARR COUNTY 
RECEIVING ANOTHER 2 TO 4 INCHES OF RAINFALL.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2679 9895 2648 9917 2624 9870 2677 9853

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:50 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 28, 12:50 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT THU JUN 28 2007

.DISCUSSION...PERSISTENT UPPER LOW CONTINUES OVER NORTH TEXAS IN
BETWEEN TWO RIDGES...ONE OVER THE FOUR CORNERS AND THE OTHER OVER
THE SOUTHEAST U.S.  MODELS INDICATE THAT THE RIDGE OVER THE
SOUTHEAST WILL WEAKEN AS THE SOUTHWEST RIDGE BUILDS EASTWARD...
CAUSING THE UPPER LOW TO RETROGRADE SLOWLY TO THE SOUTHWEST.  IN THE
LOW LEVELS...A WEAK TROPICAL WAVE IS EXPECTED TO WORK ITS WAY
WESTWARD OVER THE WEEKEND CAUSING AN INCREASE IN MOISTURE OVER DEEP
SOUTH TEXAS.  THIS WILL MAKE SHOWERS AND THUNDERSTORMS INCREASINGLY
LIKELY BY SUNDAY AND LASTING THROUGH MID-WEEK.  WITH PWATS FORECAST
TO BE NEAR 2 INCHES DURING THIS PERIOD...HAVE GONE SLIGHTLY ABOVE
MEX POPS FOR SATURDAY THROUGH MONDAY.  TEMPS WILL BE NEAR NORMAL
THROUGH THE PERIOD.
&&

.MARINE...BUOY020 REPORTED S WINDS AROUND 5 KTS AND SEAS AT 3 FT.
WINDS AND SEAS CONTINUE TO DECREASE AS THE PRESSURE GRADIENT
RELAXES. A WEAK TROPICAL WAVE WILL MOVE INTO THE WESTERN GULF OVER
THE WEEKEND AND INTERACT WITH THE PERSISTENT UPPER LEVEL LOW OVER
CENTRAL TEXAS TO INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE LOWER TEXAS COASTAL WATERS THROUGH EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH TEMPO MVFR TO IFR
CONDITIONS AS WIDELY ISOLD CONVECTION THIS AFTERNOON MAINLY ACROSS
WRN ZONES. MVFR VIS/CIGS ARE LIKELY AGAIN IN PATCHY FG ACROSS NRN
AND CTL ZONES FRI AM. INCREASED CHANCES FOR SHRA/TSRA FRI WILL
PRODUCE MVFR CIGS LATE AM.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  79  89 /  10  10  30  40
BROWNSVILLE          76  91  77  90 /  10  20  30  40
HARLINGEN            75  92  76  92 /  10  20  30  40
MCALLEN              77  92  78  94 /  10  20  30  40
RIO GRANDE CITY      78  93  79  96 /  20  20  30  40
SOUTH PADRE ISLAND   77  85  80  88 /  10  10  30  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...55/BC+53/JE
HMT/MESOSCALE.....VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 28, 6:12 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT THU JUN 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
612 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
ZAPATA...JIM HOGG...BROOKS AND STARR COUNTIES THROUGH THE EVENING
HOURS. THESE SLOW MOVING STORMS WILL BE CAPABLE OF VERY HEAVY
RAINS. PLEASE REFER TO THE LATEST FLASH FLOOD WARNINGS AND FLOOD
ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DAYTIME HEATING AND INCREASING TROPICAL MOISTURE WILL PRODUCE SOME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL OVER DEEP SOUTH TEXAS DURING THE PERIOD. MOTORISTS SHOULD
DRIVE WITH CAUTION...AS TEMPORARY PONDING OF WATER ON ROADS WILL
CAUSE VEHICLES TO HYDROPLANE AT HIGHER SPEEDS. SOME URBAN AND SMALL
STREAM FLOODING IS ALSO POSSIBLE AS A RESULT OF THE RAINFALL. NO
OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND EMERGENCY MANAGERS OVER ZAPATA...JIM
HOGG...BROOKS AND STARR COUNTIES ARE URGED TO MONITOR WEATHER
CONDITIONS VERY CLOSELY AND PREPARE FOR ACTIVATION.

In the hours before

Local storm report, Jun 28, 7:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLASH FLOOD      10 SW HEBBRONVILLE      27.22N 98.80W
06/28/2007                   JIM HOGG           TX   LAW ENFORCEMENT

            FLOODING OF HIGHWAY 16 SOUTHWEST OF HEBBRONVILLE NEAR
            RANDADO WAS REPORTED.

&&

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.